Alert archive / Mississippi / Tornado Warnings in 2019
Tornado Warning 73, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jun 18, 2019, 7:22 AM CDT for Pearl River County, Mississippi. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2019, 7:22 AM CDT (12:22 UTC)
- Expired
- Jun 18, 2019, 7:44 AM CDT
- In force
- 22 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2648 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
572
WFUS54 KLIX 181222
TORLIX
MSC109-181315-
/O.NEW.KLIX.TO.W.0073.190618T1222Z-190618T1315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
722 AM CDT Tue Jun 18 2019
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
East central Pearl River County in southern Mississippi...
* Until 815 AM CDT.
* At 722 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Mcneil, or 10 miles south of Poplarville, moving
northeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
east central Pearl River County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3064 8955 3069 8960 3085 8947 3073 8937
TIME...MOT...LOC 1222Z 211DEG 13KT 3068 8954
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$1 follow-up statement
592
WWUS54 KLIX 181244
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
744 AM CDT Tue Jun 18 2019
MSC109-181253-
/O.CAN.KLIX.TO.W.0073.000000T0000Z-190618T1315Z/
Pearl River MS-
744 AM CDT Tue Jun 18 2019
...THE TORNADO WARNING FOR EAST CENTRAL PEARL RIVER COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
LAT...LON 3064 8955 3069 8960 3085 8947 3073 8937
TIME...MOT...LOC 1241Z 211DEG 13KT 3075 8949
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jun 18, 4:17 AM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 18, 4:17 AM CDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 417 AM CDT Tue Jun 18 2019 .SHORT TERM... PW values will remain high today providing conditions that promote heavy rainfall. As some of these sh/ts move over a location, the rainfall could be heavy enough to cause some nuisance flooding. But all activity should be moving at a fast enough pace as to not remain over the same areas for very long keeping any large scale flooding from occurring. Environmental conditions are conducive for waterspout activity although very weak. Daily sh/ts at slightly above normal coverage will ease back to a more normal scattering over the next few days. The very thing causing this to occur also causes a few of these thunderstorms to become stronger and/or severe. PW values will be 2+" today but will begin to fall back overnight into Wed morning and slowly fall to 1.5-1.9" by Thursday. The dry air causing precip numbers to fall will be found between 700-800mb. This will also cause downburst numbers to slowly creep upward Wed and Thursday. Numbers are in the lower 20s for Wed, so not as much of an issue although there could still be a strong thunderstorm with this. Thursday, is a little different. Numbers for Thursday are showing up in the upper 20s and even as high as 36 for MCB. With numbers this high, it will not be surprising at all for one or two thunderstorms to have damaging wind speeds with it. This would be the main issue with any severe thunderstorms Thursday. Accumulated severe wx totals start out at 7 for most locations Thursday. BTR MCB and GPT actually move up to an 8 during the afternoon and early evening. MCB even goes to a 9 during the early evening Thursday. An 8 is not common by no stretch, but a 9 is rare. The scale only goes to 10, which has never been seen so far. This shows that the environment will be fully capable of producing a few severe thunderstorms during that time frame. And ofcourse, this is conditional. SPC does not have the area in any risk areas at the moment, but it would not be surprising to see this occur over the next 24 to 36 hours if these numbers continue to present. But we will word this mornings products to show the possibility of a severe thunderstorm occurring Thursday. Moisture begins to creep back into these dry air layers by the end of the week causing these downburst numbers to lower after Thursday. The heat and humidity will remain with us through this fcast pack with a few days bringing sh/ts while others are somewhat dry with respect to rainfall. && .AVIATION... Conditions expected to bounce back and forth between VFR and MVFR/IFR as showers and thunderstorms continue to develop and move onshore through the morning hours. Conditions expected to improve by late morning and early afternoon. However...isolated showers and storms could redevelop later in the afternoon. Winds expected to be south..southwesterly at 5 to 10 mph outside of thunderstorms throughout most of the day for all terminals. && .MARINE...Onshore flow will continue through the period as surface high pressure remains off the southeast US coast and eastern Gulf. Scattered showers and thunderstorms expected this morning but chances will decrease by the weekend as upper ridging becomes more pronounced over our area. Winds will remain light today but expected to increase Wednesday and Thursday as gradient becomes a bit tighter with a surface low swinging through the Ohio Valley along with a substantial surface high remaining over the eastern Gulf. Winds will begin to relax by the weekend...remaining onshore as a stacked ridge builds in overhead and to our east. && .DECISION SUPPORT... DSS code: Blue. Deployed: None. Activation: None. Activities: Flood warnings continue along the Mississippi River. Decision Support Services (DSS) Code Legend Green = No weather impacts that require action. Blue = Long-fused watch, warning, or advisory in effect or high visibility event; Marginal risk severe or excessive rain. Yellow = Heightened impacts with short-fused watch, warning or advisory issuances; radar support for Slight risk severe or excessive rain. Orange = High Impacts; Enhanced risk severe; nearby tropical events; HazMat or other large episodes. Red = Full engagement for Moderate to high risk of severe and/or excessive rain; direct tropical threats; Events of National Significance. && .PRELIMINARY POINT TEMPS/POPS... MCB 87 71 91 74 / 50 20 20 10 BTR 89 74 91 76 / 50 10 20 10 ASD 89 73 91 76 / 70 30 20 10 MSY 89 77 91 79 / 60 30 20 10 GPT 86 75 89 78 / 70 30 30 10 PQL 86 73 91 76 / 70 30 30 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Hazardous weather outlook, Jun 18, 4:19 AM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 419 AM CDT Tue Jun 18 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-182130- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 419 AM CDT Tue Jun 18 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight A few thunderstorms could become strong and produce strong gusty winds up to 35 mph, cloud to ground lightning, and locally heavy downpours. Waterspout activity will be possible over the coastal waters today mainly during the morning hours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday An isolated strong or severe thunderstorm will be possible Wednesday with the best chances for a severe thunderstorm coming Thursday. The main hazard expected with any severe weather will be damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 18, 6:06 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service New Orleans LA
606 AM CDT Tue Jun 18 2019
LAZ059>061-063-066>069-181145-
Lower Terrebonne-Lower Plaquemines-St. Charles-Lower Jefferson-Lower
Lafourche-Upper Lafourche-Upper Plaquemines-Upper Jefferson-
606 AM CDT Tue Jun 18 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
CHARLES...EASTERN TERREBONNE...EASTERN LAFOURCHE...CENTRAL JEFFERSON
AND NORTHWESTERN PLAQUEMINES PARISHES...
At 605 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 10 miles west of Golden Meadow to 8 miles
northeast of Port Fourchon. Movement was north at 40 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Cut Off, Galliano, Larose, Golden Meadow, Jean Lafitte, Paradis, Des
Allemands, Lafitte, Myrtle Grove, Bayou Gauche, Barataria, Leeville,
Boutte, Luling and Grand Isle.
LAT...LON 2921 9028 2934 9035 2931 9034 2925 9038
2934 9045 2930 9047 2931 9047 2990 9045
2970 8977 2941 8987 2943 8994 2948 8988
2944 9001 2937 9005 2931 8990 2934 8998
2926 8995 2915 9011
TIME...MOT...LOC 1105Z 192DEG 36KT 2933 9044 2916 9005Special weather statement, Jun 18, 6:17 AM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service New Orleans LA
617 AM CDT Tue Jun 18 2019
LAZ039-MSZ071-077-181200-
Washington-Walthall-Pearl River-
617 AM CDT Tue Jun 18 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON
PARISH...SOUTHEASTERN WALTHALL AND NORTHWESTERN PEARL RIVER
COUNTIES...
At 616 AM CDT, a strong thunderstorm was located near Varnado, or 7
miles northwest of Bogalusa, moving east at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Bogalusa, Poplarville, Varnado and Angie.
LAT...LON 3100 8983 3100 8955 3101 8955 3101 8952
3086 8949 3079 8997 3099 9002 3104 8984
TIME...MOT...LOC 1116Z 252DEG 22KT 3088 8992Special weather statement, Jun 18, 6:25 AM CDT, 57 minutes before
Special Weather Statement National Weather Service New Orleans LA 625 AM CDT Tue Jun 18 2019 MSZ077-080-181200- Hancock-Pearl River- 625 AM CDT Tue Jun 18 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HANCOCK AND SOUTHWESTERN PEARL RIVER COUNTIES... At 625 AM CDT, a strong thunderstorm was located near Picayune, moving northeast at 20 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Picayune and Mcneil. LAT...LON 3051 8973 3063 8978 3075 8957 3057 8947 TIME...MOT...LOC 1125Z 245DEG 19KT 3060 8971
Special weather statement, Jun 18, 6:51 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service New Orleans LA
651 AM CDT Tue Jun 18 2019
LAZ058>064-068>070-181245-
Orleans-Lower Plaquemines-Upper St. Bernard-St. Charles-Lower
Jefferson-Lower St. Bernard-St. John The Baptist-Upper
Lafourche-Upper Plaquemines-Upper Jefferson-
651 AM CDT Tue Jun 18 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN ST. JOHN
THE BAPTIST...SOUTHWESTERN ST. BERNARD...ST. CHARLES...SOUTHWESTERN
ORLEANS...NORTHEASTERN LAFOURCHE...JEFFERSON AND NORTHWESTERN
PLAQUEMINES PARISHES...
At 651 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles southeast of Bayou Gauche to near
Lafitte to 7 miles southwest of Port Sulphur. Movement was north at
25 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
New Orleans, Chalmette, Avondale, Metairie, Hahnville, Marrero,
Harvey, East New Orleans, Timberlane, Belle Chasse, Port Sulphur,
Jefferson, Gretna, Harahan, Westwego, Jean Lafitte, Luling, Poydras,
River Ridge and Boutte.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2942 8978 2941 8988 2948 8984 2943 8991
2944 8993 2946 8989 2966 9045 3029 9040
3026 9033 3006 9038 3002 9011 3009 8993
2994 8984 2984 8956 2975 8965 2962 8963
2961 8973 2951 8966 2930 8972
TIME...MOT...LOC 1151Z 188DEG 23KT 2972 9034 2962 9007 2941 8978Special weather statement, Jun 18, 7:06 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service New Orleans LA
706 AM CDT Tue Jun 18 2019
MSZ077-080-181245-
Hancock-Pearl River-
706 AM CDT Tue Jun 18 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HANCOCK AND
CENTRAL PEARL RIVER COUNTIES...
At 706 AM CDT, a strong thunderstorm was located near Mcneil, or 8
miles northeast of Picayune, moving northeast at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Poplarville and Mcneil.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3073 8934 3064 8934 3050 8957 3063 8972
3087 8950
TIME...MOT...LOC 1206Z 225DEG 11KT 3062 8959Special weather statement, Jun 18, 7:13 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service New Orleans LA
713 AM CDT Tue Jun 18 2019
LAZ060>062-181300-
Orleans-St. Charles-Upper Jefferson-
713 AM CDT Tue Jun 18 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. CHARLES...WEST
CENTRAL ORLEANS AND NORTHWESTERN JEFFERSON PARISHES...
At 713 AM CDT, a strong thunderstorm was located near Luling, or near
Avondale, moving north at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
New Orleans, Metairie, Avondale, Marrero, Jefferson, Harahan,
Westwego, Elmwood, Luling, Bridge City, River Ridge, Ama, Destrehan,
Waggaman, New Sarpy, St. Rose, Boutte, Norco, Bayou Gauche and New
Orleans Armstrong Airport.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2977 9039 3007 9039 3006 9037 3005 9026
3002 9018 3003 9009 2975 9018
TIME...MOT...LOC 1213Z 188DEG 16KT 2984 9028The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:17 AM CDT | Special Weather Statement | LIX | Pearl River | 43 min |
| Jun 18, 6:25 AM CDT | Special Weather Statement | LIX | Pearl River | 35 min |
| Jun 18, 7:06 AM CDT | Special Weather Statement | LIX | Pearl River | 39 min |
| Jun 18, 7:58 AM CDT | Areal Flood Advisory | LIX | Pearl River | 2 hr |
| Jun 18, 8:14 AM CDT | Special Weather Statement | LIX | Hancock | 31 min |
| Jun 18, 8:42 AM CDT | Special Weather Statement | LIX | Pearl River | 33 min |
| Jun 18, 9:06 AM CDT | Special Weather Statement | LIX | Harrison | 24 min |
| Jun 18, 9:24 AM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 51 min |
| Jun 18, 10:18 AM CDT | Special Weather Statement | LIX | Jackson | 42 min |
| Jun 18, 10:50 AM CDT | Coastal Flood Advisory | LIX | 5 hr | |
| Jun 18, 1:07 PM CDT | River Flood Warning | LIX | Pearl River | 45 hr |
| Jun 18, 1:29 PM CDT | Areal Flood Warning | LIX | Pearl River | 3 hr |
| Jun 18, 2:00 PM CDT | River Flood Warning | LIX | Pearl River | 45 hr |
Nearby
Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.